MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PIRANHA; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION PIRANHA; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M0065051600
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Hematuria (2558); Dysuria (2684)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: the exact event onset date is unknown.The provided event date of (b)(6) 2022, was chosen as the best estimate based on the procedure which happened sometime in 2022.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: patient code e1302 captures the reportable event of hematuria.Patient code e1301 captures the reportable event of dysuria.Impact code f12 captures the reportable event of serious injury.
 
Event or Problem Description
It was reported to boston scientific corporation that a piranha biopsy forceps was used during a left ureteroscopy and biopsy procedure performed sometime in 2021.During the procedure, the acquisition of the biopsy specimen was not adequate.One (1) day post-procedure (pod01), the patient visited the emergency department (ed) for dysuria and hematuria which was a known complication of the procedure.There was no infection noted and no clot retention.The patient was discharged without further management.Per physician's assessment, the event was serious, was probably related to the device, and causally related to the procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a piranha biopsy forceps was used during a left ureteroscopy and biopsy procedure performed sometime in 2021.During the procedure, the acquisition of the biopsy specimen was not adequate.One (1) day post-procedure (pod01), the patient visited the emergency department (ed) for dysuria and hematuria which was a known complication of the procedure.There was no infection noted and no clot retention.The patient was discharged without further management.Per physician's assessment, the event was not serious, was probably related to the device, and causally related to the procedure.
 
Additional Manufacturer Narrative
Block h11: block b5 has been updated based on the additional information received on (b)(6), 2024.Block b3: the exact event onset date is unknown.The provided event date of (b)(6)2022, was chosen as the best estimate based on the procedure which happened sometime in 2022.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: patient code e1302 captures the reportable event of hematuria.Patient code e1301 captures the reportable event of dysuria.Impact code f12 captures the reportable event of serious injury.

Brand Name
PIRANHA
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18926940
Report Number2124215-2024-15975
Device Sequence Number4449718
Product Code FCL
UDI-Device Identifier08714729302599
UDI-Public08714729302599
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0065051600
Device Catalogue Number505-160
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale
Patient RaceAsian